It is currently Sun Aug 20, 2017 1:29 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
 Post subject: Need Help
PostPosted: Mon Aug 01, 2011 7:36 pm 
Offline
New Poster
New Poster

Joined: Mon Aug 01, 2011 6:23 pm
Posts: 3
I am new to this site.I have been reading for an hour..I found a lot of helpful information..I have been on suboxone 8-2mg sl for almost two years..I take 2 and 1/2 every morning. I have 20 pills left and want to quit now.. I do not like withdrawals at all but i am willing to go through them..My question is ..Does anyone know if it is safe to do it.I have already cut down to 1 1/2 a day . I am having chills and hot flashes a bit of a headache..but i do not believe that is half of what i am going to go through. I was told after the third day of going off this medicine will really test me on withdrawals. If anyone has been on a dose like mine and quit how bad are the wd/ and is it safe. Thank you so much


Top
 Profile  
 
 Post subject:
PostPosted: Mon Aug 01, 2011 7:48 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jul 05, 2011 5:27 am
Posts: 23
I can't understand how much you're taking? You're taking two 8 mg pills a day, or two 2 mg pills a day?

Either way, you're on a ceiling dose and your withdrawal is going to suck. I assure you it won't suck as bad as benzo withdrawal, however. So you can feel lucky in that regard. As someone said on another site I frequent, "I would come off buprenorphine 10 times compared to coming off benzos once." I'm still in late-stage benzo withdrawal right now, or I'd quit my 2 mg Subxone habit cold turkey with a smile on my face.

How bad it will suck depends on how strong you are (either your pain tolerance or force of will), but yes, it's safe.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Aug 01, 2011 8:11 pm 
Offline
New Poster
New Poster

Joined: Mon Aug 01, 2011 6:23 pm
Posts: 3
SunATBack , Thank you so much for taking the time to reply.

I am on two and a half pills sublingual every morning, of 8.2 milligrams of suboxone its 8 mg. of buprenorphine and 2 mg of naloxone . I have ask the doc. for 8 months to please wing me down..she says i am not ready. I don't understand how she would know, she takes my 200.00 a month and writes the script ..thats it ,no exam nothing. Thank you again


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Aug 01, 2011 8:33 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Thu Jul 28, 2011 7:36 pm
Posts: 18
Hello. I am certainly no expert on tapering and personally have not done it yet but I have done a ton of research and spent hours on different websites/forums to gain knowledge for when the day comes for me. You are on a pretty high dose and in my personal opinion just from the stories I've read, with only 20 pills left out of your current prescription, I don't think you should try to plan a taper to get off it with only that amount. From what I've seen, it seems the best way to do it is much slower than what you would be able to do with 20 pills after being on 2 1/2 (20 mg total daily dose, right?). So I'm just saying, maybe you should think about getting at least another refill. Just my 2 cents for whatever its worth :) Hopefully someone with more knowledge and experience can help you come up with a specific plan. I know what you mean about wanting off! I have been on 8 mg a day for almost 3 years, after only being on it 6 mo. I told my doctor I wanted off and really felt ready but he advised against it and convinced me I wasn't ready at that time. Now here I am 2 1/2 years later still on it and scared to death of coming off so obviously now I am not ready! Good luck to you and whatever you decide to do!


Top
 Profile  
 
 Post subject:
PostPosted: Mon Aug 01, 2011 9:01 pm 
Offline
New Poster
New Poster

Joined: Mon Aug 01, 2011 6:23 pm
Posts: 3
Thanks Chaotic

Thank you Chaotic , I am scared to death to . I have never posted on anything in my life .I want to give a little more info. about myself..I was taking any type of pain pill i could get Vicodin.was my favorite ..I have done that for many years..Up to 20 a day.. Long story short..I went to my regular doc. and ask for help ,she sent me to the sub doc. At first it was great..Then my monthly urine test started coming up positive for meth..after a few months of trying to find out what it was , they told me it was from my 5 hour energy drink because i drink 4 a day it made a false neg..So i stopped drinking them. For months every thing was fine .I went to my appointment today and tested positive again but i have had no energy drinks..So we got into a huge argument...I told them my regular doctor put me on new meds..Because i have copd..i could not say anything else after that, some lady i have never seen before got in my face would not let me say anything..she kept screaming no in my face to everything ..to make it short it was not pretty..she went out of the room came bk said she was sorry and for me to come back in a week to re-test and gave me enough untill then.. She said if it comes up positive she would look into my meds i am taking..I told her i am here now so if i had not drank any energy drinks could we plz start now..of course she said no..My point is it was my choice to get help, no one made me or ask me , i picked them to help me , every time i walk in the door its 200.00 and my script for sub. is 498.00 a month .. If i was going to do drugs i sure would not be paying them..So i wanted to quit taking the suboxone before my appointment because i have never in my life felt so degraded and humiliated in my life..I would rather be sick for a week then give them any more of my money..Sorry this is so long .Thanks


Top
 Profile  
 
 Post subject:
PostPosted: Mon Aug 01, 2011 11:46 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hi Cathy,

I just read through this thread and your story sounds very similar to mine. Taking lots and lots of Vicoden (OxyContin whenever I could get my hands on them), then going on Suboxone (3 years for me), got fed up with my doctor.....she kept increasing her office visit prices, then woke up one morning and knew it was time to quit Suboxone. I set a quit date about a month out so I could taper from the 12mg to 14mg dose I was taking.

Unfortunately, I didn't really start my taper until I had about 10 days to go until my quit date. So, 10 days out I was taking about 12mg/day and over the next 10 days I got down to 5mg or so and jumped.........that was a BIG jump, I felt like I landed on a concrete floor......on my face!!!

My acute wd lasted damn close to 30 days, day 10 was by far the worst, but my acute didn't really transition over to Post Acute Withdrawal Syndrome (PAWS) until about day 30. Then I had months and months and months of PAWS. Somewhere around the 3 month mark I felt the PAWS lift a little bit, then again at 6 months. By 10 months I was mostly doing OK. It took until the 1 year mark for my sleep to return to normal though.

So, I'm basically saying that if you jump from such a high dose, you're more that likely to feel like hell.......you can certainly do it if you want, I did, but I wouldn't recommend my method to my worst enemy.......it was brutal.

Please forgive the person who treated you so disrespectfully, get your script filled and start tapering. Tapering is, in my opinion, the best way to discontinue Suboxone.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: Leavens and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group